Effect of disorder on relaxation in the one-dimensional Glauber model

Dhar, Deepak ; Barma, Mustansir (1980) Effect of disorder on relaxation in the one-dimensional Glauber model Journal of Statistical Physics, 22 (2). pp. 259-277. ISSN 0022-4715

Full text not available from this repository.

Official URL: http://www.springerlink.com/content/h206271q470059...

Related URL: http://dx.doi.org/10.1007/BF01008051


We study the long-time relaxation of magnetization in a disordered linear chain of Ising spins from an initially aligned state. The coupling constants are ferromagnetic and nearest-neighbor only, taking values J0 and J1 with probabilitiesp and 1-p, respectively. The time evolution of the system is governed by the Glauber master equation. It is shown that for large times t, the magnetization M(t) varies as [exp(-λ0 t]Φ(t), where λ0 is a function of the stronger bond strength J0 only, and Φ(t) decreases slower than an exponential. For very long times, we find that ln Φ(t) varies as -t 1/3. For low enough temperatures, there is an intermediate time regime when ln Φ(t) varies as -t ½. The results can be extended to more general probability distributions of ferromagnetic coupling constants, assuming that M(t) can only increase if any bond in the chain is strengthened. If the coupling constants have a continuous distribution in which the probability density varies as a power law near some maximum value J0, we find that ln Φ(t) varies as -t 1/3(ln t) for large times.

Item Type:Article
Source:Copyright of this article belongs to Springer.
Keywords:Relaxation; Disorder; Ising Chain; Glauber Model
ID Code:79579
Deposited On:27 Jan 2012 12:55
Last Modified:12 Jul 2012 05:06

Repository Staff Only: item control page